Facebook Pixel
EmpowHER Guest

Menstrual health

By Anonymous March 1, 2017 - 9:33am
Rate This

Hey ladies!(: quick question I just got off the one month depo shot, got my period the 4th of February through the 11th, then my period again the 17th through the 21st, I also had unprotected s*x the 18th,20th,& 22nd . Well I was going to check up with the dr after I started my second period of the month but I had asked on here and said it was a symptom of not taking depo. My period started again the 17th thru 21st it was very very light. And well now again my period started the 25th of February soooo what's going on, this time I only see blood when I wipe my pad I clean everytime ??? I did make a Drs appointment already it's until next week but I want to get you ladies thoughts (: thank you!!

Add a Comment8 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for reaching out to our community for help. I am sure you will hear from other members who may have had a similar experience. Please keep us updated once you have seen your gynecologist.

Irregular periods and breakthrough or between period bleeding are reported side effects of the Depo-Provera injection.


March 1, 2017 - 9:44am
(reply to Maryann Gromisch RN)

Can that be bad ? I've only taken the shot 4 months and I stopped this one, but before I would have 2 periods in one month and would be very heavy . My boyfriend suspects I could be pregnant, that what I'm going through right now is implantation bleeding, I just want to get an idea before I go to the doctor .

March 1, 2017 - 10:04am
Guide (reply to Apples_1617)

Hello Applles_1617,

Yes, heavy, prolonged bleeding can put you at risk for iron deficiency anemia.

This is not implantation bleeding. Implantation bleeding is spotting that occurs about six to 12 days following conception. It is pink or brown in color. Never increases to a flow. Goes away in about two to three days.


March 1, 2017 - 10:26am
(reply to Maryann Gromisch RN)

Well i have been having unprotected s*x , so would it be possible to get pregnant that fast after I took depo ? And if not then when would you think my period would regulate, because it is very stressing.

March 1, 2017 - 10:55am
Guide (reply to Apples_1617)

Hello Apples_1617,

I am confused. The Depo-Provera injection is given every three months. It provides protection against becoming pregnant.

When was your last injection?

For some women, it can take up to a year after the last shot to begin having regular periods, but for others it can happen as soon as four months after the last shot. In one large study, the average time to get pregnant after discontinuing Depo-Provera was ten months.


March 2, 2017 - 8:12am
(reply to Maryann Gromisch RN)

The depo shot i got was monthly not every 3 months, or year, etc. this is my first month off of it.

March 2, 2017 - 8:44am
Guide (reply to Apples_1617)

Hi Apples_1617,

Thank you for clarifying. I am not familiar with the monthly administration, so I suggest you speak with your gynecologist, who has given the injections.


March 2, 2017 - 9:33am
(reply to Maryann Gromisch RN)

I will & thank you so much.

March 2, 2017 - 9:38am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!